Funnel Cloud, Bee
- When
- October 21, 12:25 PM CST
- Where
- Bee County, 1.52 mi S of Skidmore
- Reported by
- Trained Spotter
- Coordinates
- 28.228, -97.684
Spotter reported a funnel cloud near Skidmore.
Scattered showers and thunderstorms formed near a weak coastal trough. Several reports of funnel clouds and one tornado occurred across the Coastal Bend.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Scattered showers and thunderstorms formed near a weak coastal trough. Several reports of funnel clouds and one tornado occurred across the Coastal Bend.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 21, 11:22 AM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1222 PM CDT MON OCT 21 2013
.DISCUSSION...PLEASE SEE THE BELOW DISCUSSION FOR MORE DETAILS.
&&
.AVIATION...MVFR CONDITIONS WL INCREASE AHEAD AND JUST BEHIND
FROPA WHICH IS EXPECTED AROUND 06Z FOR VCT...07Z FOR LRD AND
AROUND 09Z FOR ALI AND CRP. DIURNAL-BASED SHOWER ACTIVITY WL
DIMINISH BY 02Z ACROSS MOST AREAS WITH THE LOSS OF HEATING. A
NARROW BAND OF RAIN WILL BE POSSIBLE IN THE VCNTY OF THE FRONT
GIVEN THE DEPTH OF BOUNDARY LAYER MOISTURE. LOW CLOUDS WL FINALLY
BEGIN BREAKING UP BETWEEN 13Z AND 16Z TUE. MOST AREAS SHOULD BE VFR
BY THIS TIME AS SUFFICIENT DRY AIR ADVECTION WL HAVE TAKEN PLACE
BY THEN.
&&
.PREV DISCUSSION... /ISSUED 1016 AM CDT MON OCT 21 2013/
DISCUSSION...A MID-LVL VORT MAX QUICKLY MOVING THROUGH CENTRAL TX
ALONG WITH THE RRQ OF A 100+ JET STREAK EXITING TO THE NORTHEAST
ARE MAINLY RESPONSIBLE FOR THE SCATTERED TO NUMEROUS CONVECTION
DEVELOPING THIS MORNING OVER THE WATERS. AS THIS VORT MAX AND RRQ
MOVE EWD BY THIS AFTN...THE OVERALL FORCING SHOULD WEAKEN.
HOWEVER...WITH A COASTAL TROUGH/WARM FRONT INTRUSION INLAND DURING
THE DAY AND SUFFICIENT MOISTURE (PWATS 1.5 TO 1.8 INCHES) AND
CAPES OF AT LEAST 1000 J/KG...WL MAINTAIN SLIGHT CHC TO CHC POPS
FOR ADDITIONAL DIURNAL-BASED CONVECTION FOR THIS AFTN. WL ALSO
KEEP IN 20-30% POPS AHEAD OF THE COLD FRONT AS IT MOVES THROUGH THE
CWA TNT. DRIER AND COOLER CONDITIONS WL THEN PREVAIL ON TUE/TUE NIGHT.
MARINE...WL ISSUE A SMALL CRAFT ADVISORY FOR NORTH WINDS BEHIND
THE TUE MORNING COLD FRONT. FOR NOW ONLY EXPECTING MARGINAL SCA
CONDITIONS WITH GUSTS TO 25 KT POSSIBLE DURING THE MORNING AND
EARLY AFTN HOURS ON TUE. OTHERWISE...ONSHORE FLOW WL PREVAIL
THROUGH TODAY AND THE FIRST HALF OF TNT AS THE WATERS REMAIN ON
THE ERN SIDE OF THE WK COASTAL TROUGH. PCPN COVERAGE SHOULD BE
WANING THROUGHOUT THE DAY PER THE REASONING GIVEN ABV.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 83 63 79 53 84 / 50 20 10 10 0
VICTORIA 80 59 78 49 81 / 40 20 10 0 0
LAREDO 85 64 80 56 84 / 20 20 10 0 0
ALICE 84 63 80 52 86 / 30 20 10 0 0
ROCKPORT 80 65 79 58 81 / 50 20 10 10 0
COTULLA 84 59 78 50 83 / 20 20 10 0 0
KINGSVILLE 84 64 80 54 84 / 40 20 10 10 0
NAVY CORPUS 81 67 77 61 80 / 50 20 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO 3 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
MBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 539 AM CDT MON OCT 21 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 539 AM CDT MON OCT 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE REGION EARLY TUESDAY MORNING. WITH MODERATE NORTH WIND ACROSS THE NEAR SHORE WATERS SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE TUESDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PZ/GW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
956 AM CDT MON OCT 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLOOD 5 SE GEORGE WEST 28.28N 98.06W
10/21/2013 LIVE OAK TX COUNTY OFFICIAL
COUNTY ROAD 365 GOING INTO RIVER CREEK ACRES IS FLOODED
AND CLOSED DUE TO MAJOR FLOODING ON THE NUECES RIVER.
&&
JMETZThe Corpus Christi radar (KCRP), 52 km away, was scanning. The volume nearest the first event began at 18:27 UTC.
4 funnel cloud, 1 tornado. Local standard time, as filed.
Spotter reported a funnel cloud near Skidmore.
Spotter reported a funnel cloud near Papalote.
Portland Fire Department and San Patricio County officials reported a funnel cloud over an open field south of Highway 181 and east of County Road 2965.
Spotter reported a brief tornado that produced some debris south of the Kingsville Naval Air Station.
Spotter reported a funnel cloud west of Ricardo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyThe tornado archive for Texas, 2013Warnings in Texas, October 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481991, 481967, 481964, 481992, 481993.